Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Radial symmetry of the first eigenfunction for the $ p$-Laplacian in the ball


Author: Tilak Bhattacharya
Journal: Proc. Amer. Math. Soc. 104 (1988), 169-174
MSC: Primary 35P30; Secondary 35J60
DOI: https://doi.org/10.1090/S0002-9939-1988-0958061-1
MathSciNet review: 958061
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the radial symmetry of the eigenfunction corresponding to the first eigenvalue of the equation: $ \operatorname{div}\left( {\vert\nabla u{\vert^{p - 2}}\nabla u} \right) + \lambda \vert u{\vert^{p - 2}}u = 0$, when $ \Omega $ is a ball in $ {R^n}$ and $ 1 < p < \infty $.


References [Enhancements On Off] (What's this?)

  • [1] F. De Thelin, Sur l'espace propre associé à la première valeur propre du pseudo-laplacien, Comptes Rendus 303 (1986), 355-358. MR 860838 (87i:35147)
  • [2] -, Quelques résultats d'existence et de non-existence pour une E.D.P. elliptique non linéaire, Comptes Rendus 299 (1984), 911-914. MR 774666 (86f:35082)
  • [3] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, Berlin and New York, 1983. MR 737190 (86c:35035)
  • [4] G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Ann. of Math. Studies, no. 27, Princeton Univ. Press, Princeton, N.J., 1951. MR 0043486 (13:270d)
  • [5] J. Serrin, Local behaviour of solutions of quasilinear equations, Acta Math. 111 (1964), 247-302. MR 0170096 (30:337)
  • [6] E. Sperner, Jr., Symmetrisierung für Funktionen mehrerer reeler Variablen, Manuscripta Math. 11 (1974), 159-170. MR 0328000 (48:6342)
  • [7] P. Tolksdorf, Regularity for more general class of quasilinear elliptic equations, J. Differential Equations 51 (1984), 126-150. MR 727034 (85g:35047)
  • [8] -, On the Dirichlet problem for quasilinear equations in domains with conical boundary points, Comm. Partial Differential Equations 8 (1983), 773-817. MR 700735 (85g:35053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35P30, 35J60

Retrieve articles in all journals with MSC: 35P30, 35J60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0958061-1
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society